Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I get heart palpatations every day

hello all, i have had palpatations for a while now and there getting worse, ive had heart scan and 24 hour ecg test, but i wasnt really getting them then ,, but it came back fine and for the past few days ive been having them non stop all day and all night even wen i go to sleep, i went to docs today and he said take propranolol 40 mgs once a day, will they help me and ease the palps off, im worried i will die from it, can palps kill u , thank u. would Magnesium tablets help too, and wat side effects do u get with propranolol and how long b4 i will see the palps getting better, sorry i just am so worried and think it will kill me and the doctor dont seem interested thanks in advance. i do worry bout them, some times i go get stressed but nothing no more than others, well maybe litle bit more, but the doctor just says its anxiety, but surely that cant cause palps this bad ? thank u to u all, im still worried but if it cant kill me then i should be ok and ill take tablets and does any one know if Magnesium tablets will help too thanks again ok ty i will try to calm down its just hard wen u worry bout it.
Tue, 15 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
You won't die from palpitations. Palpitations are simply an awareness of ones own heart beating. They are generally always a benign variation of normal and do not generally represent pathology. If blood work, echo and an 24 ECG haven't detected any abnormalities then there is nothing to worry about. The beta blocker may help reduce them. If anxiety is a problem then your GP can refer you for CBT. The problem with palpitations is the more you worry about them, the worse they are and it can be a catch 22 situation. Things like stress and caffeine do make them worse. Edit Some evidence suggests that taking magnesium (with either supplements or increasing it in the diet), helps palpitations- you could give it a try, just be careful not to over do it though. I can tell by the tone of your question that you are anxious, this is what is causing your palpitations and/or is making them worse. You have to accept this and realise that until you calm down and accept they are nothing to worry about, nothing is going to improve. You have had tests which have failed to reveal any pathology.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Around the 6th of Dec I started getting sick with broncitis or walking pnuemonia. My doctor gave me prescriptions for an antibiotic, congestion and inhaler. The inhaler was ventolin. Right before I started these I was having heart palpatations. Got worse and looked up side affects and the ventolin contained albuterol which can cause the palpatations. I stopped using it and I am still having them. Went back to doctor, did an EKG which was fine and she said my lungs and heart sounded perfectly fine. I have cut alot of caffine and nicotin out and they still continue. Some days I dont have them at all and then some days, like today they are driving me crazy. Any suggestions?

doctor1 MD

im 24 my carotid pulse is so prominante when i am laying in bed . i can palpate the heart sound also . my pulse rate is 78 may be some times 84 to 92 .. i am also goig to gym every day . some times my carotid pulsation is more prominate .what can i do for to reduce this pulsation

doctor1 MD

hi there. i have an under active thyroid and have been taking ditroxin for a while now. i find myself with heart palpatations and weight gain and excess sweating in hands and underarms . i take 1 tablet per day. i walk and i do yoga and i am healthy eater. i am overseas on a 3 month sabbatical and can t see the dr in South Africa until i get back. any suggestions on what i should do..

Recent questions on  Magnesium

doctor1 MD

Hello, for the last week, I have experienced sharp drops in my blood sugar, I have pretty severe hypoglycemia, but somewhat controlled with diet, however lately it seems like I am dropping much more often than before. I am experiencing constipation, but suffer more from diarrhea most of the time. My magnesium, potassium and calcium are all low, as well as some of the B vitamins and vitamin D that I know of. I have muscle weakness, fatigue, a hiatal hernia and acid reflux. But, it seems that there should be some underlying cause that I am missing to cause a vast array of symptoms and sensations. Can constipation cause weird sensations throughout the body like a heavy and full feeling in the head, pressure on the sides of my head, burning legs from the knees down, burning and tingling down the right side of my face that comes and goes and almost like electrical zips or zaps in the mid-center of my body along with a feeling of being hollow or empty even after eating? It is getting to the point that it is debilitating, and yet my doctor wants to blow it off as in my head. I live in a very rural area and he is the only one for almost fifty miles that takes my insurance.

doctor1 MD

I am diabetic type 2, high blood pressure and cholesterol and was recently diagnosed with low magnesium. Been taking medications for all, including magnesium suppliment. For the past year...I ve had confusion, dizziness, very tired, getting air but be breathing weird-my boyfriend says it s similar to a small moan and general weakness. I just started getting migraines. They all come and go...been stress tested and nuclear tested. I have no idea what is wrong and getting frustrated.

doctor1 MD

My wife, who is 40 years old house wife.She is taking prodep 20 mg since 3 months.Doctor suggested her to take one every day but some times she forgets.Can you advice us is there any side effects or any problem occur when she forgets to take?How long She has to take prodep 20 mg?please do advice.

doctor1 MD

Hello Doctor, Since mid-Feb I have been experiencing a strong pulse in my stomach, esp after eating. I also noticed cloudiness in my urine which was very pronounced after a heavy meal. I have been checked for UTI and vaginal infections, and these tests have come back negative. One doctor suggested that the cloudiness in my urine could be salts precipitating but he wasn t conclusive. A few times in March, I experienced chest palpitations, and a sensation that can only be described as feeling your pulse all over your body. Perhaps, these are tremors? In April, I had palpitations lasting a few hours at which point I rushed to the ER. My blood pressure was low-normal (110/70). My pulse rate was slow at 60 bpm but at times dipped to 48-50 bpm. I was discharged after being monitored for 4 hours. I was told by an attending nurse to take a magnesium supplement because my serum magnesium levels were slightly low. My serum sodium was also slightly low. I subsequently went to a naturopath since regular doctors were not helping my case. The naturopath diagnosed my problem as that of malabsorption. Meanwhile, my palpitations and body and stomach tremors have continued. As has the cloudiness in my urine (esp noticeable a couple of hours after lunch, which is my big meal of the day). This morning, I started taking a magnesium supplement. I am hoping this helps my symptoms although I do not know what is wrong. Thanks in advance. UBN140502

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have office hours today and I want to begin taking magnesium supplement. What is the safe dosage?

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with the 2mg Tizanidine . I have spoken with my internist and he agrees that I should see an orthopedist to...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since 6th...can I saftey take something quick acting like magnesium citrate???????THANKS